Alert archive / New Mexico / Flash Flood Warnings in 2004

Flash Flood Warning 6, NWS Albuquerque, NM

July 10, 2004Guadalupe County, Lincoln County, New Mexico

NWS Albuquerque, NM issued this flash flood warning at Jul 10, 2004, 2:57 PM MDT for Guadalupe County, Lincoln County, New Mexico. It was in force for 2 hr. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jul 10, 2004, 2:57 PM MDT (20:57 UTC)
Expired
Jul 10, 2004, 5:00 PM MDT
In force
2 hr
Issued by
NWS Albuquerque, NM
Area
Counties, with a storm outline in the text

Counties Guadalupe County, NM, Lincoln County, NM

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Albuquerq/Krtlnd, NM (KABQ), launched 12:00Z, 9.0 hours before the alert went out and 155 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Albuquerq/Krtlnd, NM at 12:00Z on 2004-07-10Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 6 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Albuquerq/Krtlnd, NM at 12:00Z on 2004-07-10The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 59 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
6 J/kg
Mixed-layer CIN
-116 J/kg
Mixed-layer LCL
2165 m above ground
0-6 km bulk shear
29 kt
0-1 km storm-relative helicity
59 m²/s²
0-3 km storm-relative helicity
112 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WGUS55 KABQ 102057
FFWABQ
NMC019-027-102245-

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
257 PM MDT SAT JUL 10 2004

THE NATIONAL WEATHER SERVICE IN ALBUQUERQUE HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  NORTHEASTERN LINCOLN COUNTY IN CENTRAL NEW MEXICO
  SOUTHWESTERN GUADALUPE COUNTY IN EAST CENTRAL NEW MEXICO

* UNTIL 500 PM MDT

* AT 255 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED   
HEAVY RAIN OVER FAR NORTHEAST LINCOLN AND FAR SOUTHWEST GUADALUPE 
COUNTIES...MOVING NORTHEAST AT 10 MPH.

* THE THUNDERSTORM WITH EXCESSIVE RAINFALL WILL BE...
  OVER RURAL SOUTHERN GUADALUPE COUNTY

SLOW MOVING THUNDERSTORMS WITH HEAVY RAIN WILL CONTINUE OVER THE 
WARNING AREA THROUGH 400 PM MDT...WITH ADDITIONAL RUNOFF THROUGH 500 
PM MDT. RADAR AND SATELLITE ESTIMATES OF TWO INCHES OF RAIN HAVE 
BEEN REPORTED...WITH AN ADDITIONAL INCH TO INCH AND A HALF POSSIBLE
OVER THE NEXT HOUR OR SO. 

DO NOT DRIVE INTO AREAS WHERE WATER COVERS THE ROADWAY. MANY FLASH
FLOOD DEATHS OCCUR IN AUTOMOBILES.

ARROYOS...STREAMS AND NORMALLY DRY WASHES CAN BECOME RAGING CURRENTS
IN A MATTER OF MINUTES.

LAT...LON 3414 10532 3412 10489 3467 10489 3468 10528
$$

CHJ
1 follow-up statement
000 
WGUS75 KABQ 102255
FFSABQ
NMC019-027-102315-

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
455 PM MDT SAT JUL 10 2004

...THE FLASH FLOOD WARNING WILL BE ALLOWED TO EXPIRE AT 500 PM MDT 
FOR SOUTHWESTERN GUADALUPE AND NORTHEASTERN LINCOLN COUNTIES IN NEW 
MEXICO...

NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED THE RAINFALL WAS
ENDING ACROSS THE WARNED AREA...AND THE FLASH FLOOD THREAT WAS
DIMINISHING. SOME MINOR FLOODING MAY CONTINUE...BUT THE THREAT FOR 
FLASH FLOODING IS ENDING. THUS...THE FLASH FLOOD WARNING WILL BE 
ALLOWED TO EXPIRE.

$$

CHJ

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Albuquerque, NM wrote its last area forecast discussion before this flash flood warning went out at Jul 10, 3:02 AM MDT, 11 hours 55 minutes earlier.

Area forecast discussion, Jul 10, 3:02 AM MDT, 11 hours 55 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
302 AM MDT SAT JUL 10 2004

.DISCUSSION...NOT MUCH TIME TO TALK TONIGHT DUE TO A LATE START ON
THE GRIDS WITH ON GOING ACTIVE WEATHER.  MAIN CONCERN WILL BE THE
INCREASE IN POPS WITH CENTRAL AND WESTERN AREAS BECOMING MOST
FAVORED AREA NEXT WEEK. AN ADDED CHALLENGE WILL BE TEMPS WITH RAIN
COOLED AIR AND CLOUDS TO AFFECT BOTH HIGHS AND LOWS EACH DAY/NIGHT.

LARGE COMPLEX ACROSS THE EAST PRODUCED SEVERAL OUTFLOWS WHICH WILL
CONTINUE TO PRODUCE INTERMITTENT SHOWERS AND THUNDERSTORMS ACROSS
MOST AREAS MAINLY CENTRAL MOUNTAINS EAST THROUGH SUNRISE. MORE
SIGNIFICANT POPS TO OCCUR LATER TODAY WITH THE EAST SEEING A MUCH
LATER START AS THE AREA IS WORKED OVER FROM THE EARLIER CONVECTION
AND THICKER CLOUDS THAT SHOULD KEEP INSOLATION DOWN. POP FORECAST
THROUGH TONIGHT LOOKS GOOD WITH NO SIGNIFICANT CHANGES. LOWERED
TEMPS...MAYBE NOT ENOUGH...WITH SKIES REMAINING MOSTLY CLOUDY MOST
AREAS AND THE WET GROUND IN THE EAST.

FOR SUNDAY...LESS ACTIVE IN THE EAST WITH CHANCES IN THE WEST AND
NORTH AS MOISTURE AXIS SHIFTS WEST AS EASTERLY WAVE/INVERTED TROUGH
RETROGRADES INTO WEST TEXAS. THIS WILL BE THE TREND THROUGH EARLY
NEXT WEEK. UPPER RIDGE SHIFTS NORTH WITH AN INCREASINGLY EASTERLY
FLOW TO DEVELOP. DISTURBANCES WILL UNDERCUT THE RIDGE WITH AREAS
FROM THE CENTRAL MOUNTAINS WESTWARD SEEING THE BULK OF SHOWERS AND
THUNDERSTORMS. HAVE INCREASED THE POPS THROUGH MUCH OF NEXT WEEK TO
ACCOMMODATE THIS SCENARIO. GB

&&

.PRELIMINARY POINT TEMPS/POPS...
FARMINGTON................ 091/055 091/058 093 49222
GALLUP.................... 083/052 087/051 089 49333
GRANTS.................... 085/053 087/052 089 49333
GLENWOOD.................. 088/064 092/064 092 49333
CHAMA..................... 082/047 084/048 086 49333
LOS ALAMOS................ 084/055 086/056 088 49332
RED RIVER................. 075/043 079/044 079 49333
TAOS...................... 086/050 087/051 089 49232
SANTA FE.................. 085/055 087/056 089 49232
SANTA FE AIRPORT.......... 087/057 089/058 091 49232
ESPANOLA.................. 089/058 092/059 092 49232
ALBUQUERQUE HEIGHTS....... 089/064 091/065 093 49232
ALBUQUERQUE VALLEY........ 092/063 092/063 096 49232
ALBUQUERQUE FOOTHILLS..... 086/064 088/063 090 49332
ALBUQUERQUE WEST MESA..... 091/064 090/064 095 49232
SOCORRO................... 091/064 092/064 095 49333
SANDIA PARK/CEDAR CREST... 083/057 087/057 087 49332
MORIARTY/ESTANCIA......... 086/054 088/054 090 49332
CARRIZOZO................. 089/063 091/064 091 49332
RUIDOSO................... 080/058 082/057 082 49333
RATON..................... 087/053 089/054 090 49332
LAS VEGAS................. 086/053 087/054 088 49332
ROY....................... 087/057 090/057 090 49332
CLAYTON................... 087/061 091/062 091 49332
SANTA ROSA................ 091/062 094/061 094 49332
TUCUMCARI................. 092/067 095/066 095 49332
FORT SUMNER............... 091/066 094/065 095 49232
CLOVIS.................... 089/064 094/064 094 49232
PORTALES.................. 089/065 095/065 095 49232
ROSWELL................... 090/066 096/065 096 49232
&&

.ABQ WATCHES/WARNINGS/ADVISORIES...NONE.
&&

49
Hazardous weather outlook, Jul 10, 6:00 AM MDT, 8 hours 57 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
600 AM MDT SAT JUL 10 2004

NMZ001>021-026-111200-
CAPITAN/NORTHERN SACRAMENTO MOUNTAINS-
CENTRAL HIGH PLAINS/ESTANCIA VALLEY-CHAVES COUNTY PLAINS-
CONCHAS LAKE/GUADALUPE COUNTY-CURRY COUNTY-DE BACA COUNTY-
FAR NORTHEAST PLAINS-GUADALUPE MOUNTAINS OF CHAVES COUNTY-
HARDING COUNTY-LINCOLN COUNTY HIGH PLAINS/HONDO VALLEY-
LOWER RIO GRANDE VALLEY-
MIDDLE RIO GRANDE VALLEY/ALBUQUERQUE METRO AREA-NORTHEAST HIGHLANDS-
NORTHWEST MOUNTAINS INCLUDING JEMEZ-NORTHWEST PLATEAU-QUAY COUNTY-
ROOSEVELT COUNTY-SANDIA/MANZANO MOUNTAINS-SANGRE DE CRISTO MOUNTAINS-
SOUTHWEST MOUNTAINS/UPPER GILA REGION-UPPER RIO GRANDE VALLEY-
WESTCENTRAL MOUNTAINS-
527 AM MDT SAT JUL 10 2004

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH AND CENTRAL NEW MEXICO.

.DAY ONE...TODAY

ORGANIZED SEVERE THUNDERSTORMS ARE NOT EXPECTED...HOWEVER ONE OR TWO
STORMS ACROSS THE EASTERN PLAINS COULD NEAR OR BECOME SEVERE THIS
AFTERNOON AND EVENING. MAIN THREAT WILL BE HAIL AND GUSTY WINDS ALONG
WITH HEAVY RAIN. CENTRAL AND WESTERN AREAS COULD SEE A FEW HEAVY RAIN
PRODUCERS WHICH COULD CAUSE LOCALIZED RISES IN ARROYOS AND SMALL
STREAMS.

.DAYS TWO THROUGH SEVEN...

A CONTINUED INFLUX OF MOISTURE WILL ALLOW FOR THUNDERSTORMS TO
DEVELOP EACH AFTERNOON. AN INCREASE MOISTURE CONTENT WITHIN THE
ATMOSPHERE MAY GIVE RISE TO HEAVY RAIN PRODUCERS. MOST FAVORED AREAS
WILL BE FROM THE CENTRAL MOUNTAINS WEST TO THE ARIZONA BORDER.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED.

GB

The office that day

Everything else NWS Albuquerque, NM issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 9, 6:37 PM MDTSevere Thunderstorm WarningABQHarding53 min
Jul 9, 7:18 PM MDTTornado WarningABQHarding57 min
Jul 9, 7:51 PM MDTFlash Flood WarningABQHarding114 min
Jul 9, 8:04 PM MDTSevere Thunderstorm WarningABQUnion56 min
Jul 9, 9:38 PM MDTSevere Thunderstorm WarningABQChaves, Roosevelt37 min
Jul 9, 9:39 PM MDTSevere Thunderstorm WarningABQRoosevelt66 min
Jul 9, 10:43 PM MDTSevere Thunderstorm WarningABQChaves62 min
Jul 9, 10:48 PM MDTFlash Flood WarningABQRoosevelt117 min
Jul 9, 10:57 PM MDTFlash Flood WarningABQChaves108 min
Jul 10, 5:37 PM MDTFlash Flood WarningABQHarding, Mora113 min

Nearby

Flash Flood Warnings in New Mexico, 2004Every flash flood warning in 2004

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.